Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 68, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Nov 16, 2012, 2:28 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Nov 17, 2012, 9:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2012, 2:28 PM PST (22:28 UTC)
- In effect from
- Nov 17, 2012, 9:00 AM PST
- Expired
- Nov 17, 2012, 10:00 PM PST
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543 WWUS75 KREV 162228 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 228 PM PST FRI NOV 16 2012 CAZ072-NVZ002-171300- /O.NEW.KREV.LW.Y.0068.121117T1700Z-121118T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 228 PM PST FRI NOV 16 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST SATURDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST SATURDAY. * WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS:1 TO 3 FEET...HIGHEST ON THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
125 WWUS75 KREV 171155 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 355 AM PST SAT NOV 17 2012 CAZ072-NVZ002-180000- /O.CON.KREV.LW.Y.0068.121117T1700Z-121118T0000Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 355 AM PST SAT NOV 17 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET FOR MID LAKE AND DOWNWIND SHORES. HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
549 WWUS75 KREV 172226 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 226 PM PST SAT NOV 17 2012 CAZ072-NVZ002-180600- /O.EXT.KREV.LW.Y.0068.000000T0000Z-121118T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 226 PM PST SAT NOV 17 2012 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET FOR MID LAKE AND DOWNWIND SHORES. HIGHEST WAVES ON THE NORTH AND EAST SHORES FROM STATELINE POINT TO ZEPHYR COVE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
773 WWUS75 KREV 180547 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 947 PM PST SAT NOV 17 2012 CAZ072-NVZ002-180700- /O.EXP.KREV.LW.Y.0068.000000T0000Z-121118T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 947 PM PST SAT NOV 17 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 10 PM PST THIS EVENING. WINDS CONTINUE ACROSS LAKE TAHOE AND WITH THE RAIN AND SNOW SPREADING ACROSS THE LAKE THE WINTER WEATHER ADVISORY WILL TAKE PRECEDENT. THEREFORE THE LAKE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 16, 9:03 AM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 9:03 AM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 903 AM PST FRI NOV 16 2012 .UPDATE... A BAND OF LIGHT PRECIPITATION IS LIFTING NORTH ACROSS THE I-80 CORRIDOR NOW BUT THE HEAVIER PCPN REMAINS ACROSS MONO COUNTY IN PROXIMITY TO WEAK UPPER LVL DIFFLUENCE. THIS DIFFLUENCE IS ASCD WITH THE UPPER LOW OFF THE COAST THAT IS OPENING INTO A WAVE AND LIFTING NORTH. HAVE INCREASED PCPN AMOUNTS OVER MONO COUNTY TODAY...BUT STILL DO NOT EXPECT MUCH ADDITIONAL ACCUMULATION. ACCUMULATIONS ON THE ROADS SHOULD BE LIMITED TO JUST LOCATIONS ABOVE 8000 FEET. MLF && .PREVIOUS DISCUSSION... /ISSUED 334 AM PST FRI NOV 16 2012/ SHORT TERM... REDUCED POP FOR THIS MORNING/SUNDAY NIGHT AND LOWERED SNOW LEVEL SLIGHTLY SUNDAY, OTHERWISE LITTLE CHANGE TO THE SHORT TERM FORECAST. THE UPPER LOW CURRENTLY JUST WEST OF THE SAN FRANCISCO/MONTEREY BAYS IS WEAKENING INTO AN OPEN WAVE AS IT EJECTS TOWARDS THE COAST. AS THE WAVE APPROACHES TONIGHT AND SATURDAY MORNING, PRECIP WILL BE ON THE INCREASE AS LOWER LEVELS MOISTEN WITH SLIGHTLY GREATER THAN ONE-INCH PWATS. SO PRECIPITATION AMOUNTS THROUGH SATURDAY LOOK MODERATE IN THE SIERRA DESPITE SOME WEAKENING OF THE DISTURBANCE AS IT MOVES INLAND. HOWEVER, AS FAR AS SNOW IMPACTS, SNOW LEVELS ARE STILL EXPECTED TO RISE SIGNIFICANTLY TONIGHT AND SATURDAY CARE OF THE WARMER MOISTURE FEED SO ANY SIGNIFICANT IMPACTS TO ROADS SHOULD BE RESTRICTED TO THE HIGHER PASSES (ABOVE ABOUT 7500 FEET) FOR MOST OF TONIGHT AND ON SATURDAY. SATURDAY NIGHT AND SUNDAY MORNING, A STRONGER TROUGH AXIS WILL MOVE THROUGH OREGON AND EXTREME NORTHERN CALIFORNIA AND NORTHWEST NEVADA. HOWEVER, THE PROXIMITY OF THE TROUGH AXIS WILL BE SUFFICIENT TO DRIVE A COLD FRONT INTO THE AREA ALTHOUGH THE GLANCING NATURE OF THE TROUGH COULD MAKE THE FRONT STALL OVER THE REGION AROUND THE HIGHWAY 50 CORRIDOR BY SUNDAY AFTERNOON. IN ANY CASE, THE FRONT LOOK STRONG ENOUGH TO BRING A PERIOD OF LOWER ELEVATION RAIN OR RAIN/SNOW MIX AND MOUNTAIN SNOW. WITH THE INTENSITY OF THE FRONTAL PACKING OVER NORTHERN CALIFORNIA, THERE COULD EVEN BE A PERIOD OF MODERATE TO HEAVY SNOWFALL FOR A FEW HOURS LATE SATURDAY NIGHT AND SUNDAY MORNING. STAY TUNED FOR POSSIBLE STATEMENTS REGARDING THE IMPACT OF THE FRONTAL PASSAGE SATURDAY NIGHT-SUNDAY. SUNDAY NIGHT, THE REGION GETS INTO FLAT RIDGING FOR A LARGE REDUCTION IN PRECIP CHANCES. HOWEVER, THE FLOW WILL REMAIN RATHER MOIST SO IT IS HARD TO RULE OUT SCATTERED LIGHT SHOWERS IN THE SIERRA DESPITE LITTLE UPPER FORCING. SNYDER LONG TERM...MONDAY THROUGH THURSDAY... DRASTICALLY REDUCED POPS MONDAY AND MONDAY NIGHT. OTHERWISE FEW CHANGES. MODELS HAVE COME INTO DECENT AGREEMENT EARLY IN PERIOD AS ONE SHORTWAVE EXITS AND ANOTHER AMPLIFIES OFF THE WEST COAST. THE GFS/EC/GEM ALL INDICATE A SLOWING OF THE NEXT SYSTEM AS IT UNDERGOES AMPLIFICATION. THIS WILL RESULT IN RISING HEIGHTS ACROSS MUCH OF CA-NV WITH THE ONLY CHANCE FOR ANY PRECIPITATION FROM THE TAHOE BASIN NORTHWARD. AFTER MONDAY, TROUGH IS EXPECTED TO SWING THROUGH THE REGION WITH DIFFERENCES READILY APPARENT BETWEEN THE GFS/EC AND GEM. THE GFS/EC BECOMING MORE PROGRESSIVE AND LESS AMPLIFIED AS THEY SWING TROUGH THROUGH AREA TUE-WED. THE GEM IS STRONGER/COLDER WITH TROUGH AND FRONTAL PASSAGE AND LINGERS A CHANCE OF SHOWERS INTO THANKSGIVING DAY. SO FOR NOW LEFT IN THE LIKELY POPS FOR THE SIERRA TUE AND OTHERWISE SOME CHANCE OF SHOWERS THROUGH THE REST OF THE EXTENDED PERIOD, ESPECIALLY THE NORTHERN SIERRA. MADE NO SIGNIFICANT ADJUSTMENTS TO TEMPERATURES AS READINGS WILL STAY MILD AT LEAST FOR THE FIRST HALF OF THE WEEK. FORECASTER CONFIDENCE IS HIGH MONDAY, MODERATE TUE-WED AND LOW THANKSGIVING DAY. HOHMANN AVIATION... ABUNDANT MOISTURE WILL CONTINUE TO STREAM ACROSS THE AREA IN ADVANCE OF EAST PACIFIC TROUGH. ISOLATED-SCATTERED SHOWERS THIS MORNING WILL INCREASE IN AREAL COVERAGE THIS AFTERNOON AND TONIGHT. SNOW LEVELS MAY BE LOW ENOUGH INITIALLY FOR A MIX OF RAIN AND SNOW AT SIERRA TAF SITES. HOWEVER, SNOW LEVELS ARE EXPECTED TO BE MAINLY ABOVE AIRPORT RUNWAYS WITH NO ACCUMULATING SNOW THROUGH SATURDAY. THERE MAY BE SOME LIGHT ACCUMULATIONS AT KTVL/KTRK/KMMH EARLY SUNDAY MORNING IN ASSOCIATION WITH HEAVIER SHOWERS ALONG FRONT. EXPECT MOUNTAIN TOPS TO BECOME OBSCURED AS SHOWERS PICK UP TODAY WITH WIDESPREAD MT OBSCUREMENT AND PERIODS OF MVFR CONDITIONS AT SIERRA TAF SITES. FOR KRNO, EXPECT VFR CONDITIONS TO PERSIST. WINDS WILL BE LIGHT TODAY, THEN INCREASE TONIGHT INTO THE WEEKEND WITH RIDGE GUSTS IN EXCESS OF 60KT AT TIMES. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:22 PM PST | Winter Weather Advisory | REV | Alpine, El Dorado, Nevada, Placer | 44 hr |
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.